I have been spotting on and off for the past 3-4 months. Two months ago I changed birth control and I have never spotted for this long before. It is very light most of the time. I am not on any other medication, 4 months ago I started exercising and have lost a lot of weight. I am just really worried. I usually skip my period week on my birth control because during that week (when I skip it) I spot lightly for a few days so I never saw a reason to take a week off my birth control.
Spotting can be due to change of the pill brand which would have caused changes in the hormonal levels.It is sometimes usual to have it when you switch from one to other.
A light and persistent vaginal bleeding like you are having most likely is suggestive of a hormonal imbalance.
The other possible causes of such disorder can be psychological stress, weight changes(obesity, anorexia, or a rapid change), exercise, drug effect etc.
progesterone deficiency.Laboratory assessment of hemoglobin, luteinizing hormone (LH), follicle stimulating hormone (FSH), prolactin, T4, thyroid stimulating hormone (TSH) might be required.
Kindly visit a Gynaecologist for evaluation.If everything is normal then you might require to stop the pill intake for some time so that the body gets back to the normal state.Relax and avoid overexercising.Have healthy balanced diet and drink lots of water.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.